Existence and Uniqueness Theorem of the Solution to a Class of Nonlinear Nabla Fractional Difference System with a Time Delay

  • Churong Chen
  • Baoguo Jia
  • Xiang LiuEmail author
  • Lynn Erbe


In this paper, we investigate an existence and uniqueness theorem of the solution to a class of nonlinear nabla fractional difference system with a time delay. More precisely, observing \(\nu (t-k)^{\overline{\nu -1}}\le {t^{\bar{\nu }}}\), we get the evaluation of \(\nabla _{a+k}^{-\nu } ||z(t-k)||\), which allows us to apply the generalized Gronwall’s inequality for the solutions of nonlinear nabla fractional difference system. The theorems we establish fill the gaps in some existing papers.


Discrete fractional calculus existence and uniqueness time delay 

Mathematics Subject Classification

39A12 39A70 


  1. 1.
    Atici, F.M., Eloe, P.W.: Initial value problems in discrete fractional calculus. Proc. Am. Math. Soc. (3) 137, 981–989 (2009)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Atici, F.M., Eloe, P.W.: Linear systems of fractional nabla difference equations. Rocky Mt. J. Math. 41(2011), 353–370 (2011)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Baleanu, D., Wu, G.C., Bai, Y.R., Chen, F.L.: Stability analysis of Caputo-like discrete fractional systems. Commun. Nonlinear Sci. Numer. Simul. 48, 520–530 (2017)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Čermák, J., Győri, I., Nechvátal, L.: On explicit stability conditions for a linear fractional difference system. Fract. Calc. Appl. Anal. (3) 18, 651–672 (2015)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Chen, C., Raziye, M., Jia, B. G., Erbe, L., Peterson, A. C.: Gronwall’s inequality for a Nabla fractional difference system with a retarded argument and an application (Submitted)Google Scholar
  6. 6.
    Goodrich, C.S.: A uniformly sharp monotonicity result for discrete fractional sequential differences. Arch. Math. (2) 110, 145–154 (2018)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Goodrich, C.S.: A sharp convexity result for sequential fractional delta differences. J. Differ. Equ. Appl. (12) 23, 1986–2003 (2017)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Goodrich, C.S.: On discrete sequential fractional boundary value problems. J. Math. Anal. Appl. (1) 385, 111–124 (2012)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Goodrich, C.S.: Existence of a positive solution to a system of discrete fractional boundary value problems. Appl. Math. Comput. (9) 217, 4740–4753 (2011)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Goodrich, C.S., Peterson, A.C.: Discrete Fractional Calculus. Springer, New York (2015)CrossRefGoogle Scholar
  11. 11.
    Jia, B.G., Erbe, L., Peterson, A.C.: Two monotonicity results for nabla and delta fractional differences. Arch. Math. (6) 104, 589–597 (2015)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Jia, B.G., Erbe, L., Peterson, A.C.: Convexity for nabla and delta fractional differences. J. Differ. Equ. Appl. (4) 21, 360–373 (2015)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Wang, F., Chen, D., Zhang, X., Wu, Y.: The existence and uniqueness theorem of the solution to a class of nonlinear fractional order system with time delay. Appl. Math. Lett. 53, 45–51 (2016)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Wu, G.C., Baleanu, D., Zeng, S.D.: Finite-time stability of discrete fractional delay systems: Gronwall inequality and stability criterion. Commun. Nonlin. Sci. Numer. Simul. 57, 299–308 (2018)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Ye, H., Gao, J., Ding, Y.: A generalized Gronwall inequality and its application to a fractional differential equation. J. Math. Anal. Appl. (2) 328, 1075–1081 (2007)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Churong Chen
    • 1
  • Baoguo Jia
    • 2
  • Xiang Liu
    • 1
    Email author
  • Lynn Erbe
    • 3
  1. 1.School of MathematicsSun Yat-Sen UniversityGuangzhouChina
  2. 2.Guangdong Province Key Laboratory of Computational Science School of MathematicsSun Yat-Sen UniversityGuangzhouChina
  3. 3.Department of MathematicsUniversity of Nebraska-LincolnLincolnUSA

Personalised recommendations